Georgia, 2005

Hail in Georgia, February 22, 2005

February 22, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 8:45 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 22, 8:45 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EST TUE FEB 22 2005

.UPDATE...
EARLY STORMS ACRS SERN GA WITH ISOLD SVR HAIL/WIND REPORTS HAS
SLOWLY DIMINISHED...WHILE LATEST REGION RADAR MOSAIC SUGGESTS
ANOTHER ROUND IS DEVELOPING UPSTREAM ALONG THE WARM FRONTAL ZONE AND
IS HEADED TOWARD THE SERN GA ZONES OVERNIGHT. WL KEEP AT LEAST
20-30% POPS IN THAT REGION WITH ISOLD TSTMS PSBL OVERNIGHT. SOME
RESIDUAL CAPE OF 500-1000J WILL ALLOW FOR SOME ISOLD STRONG/SVR
STORMS WITH HAIL/WIND OVERNIGHT. MIN TEMP FOREAST A BIT MORE TRICKY
AS LAST NIGHTS MIN A BIT ABOVE GUIDANCE AND CLOSER TO 1000-925
THICKNESS VALUES...TONIGHTS ETA/GFS VALUES SUGGEST LOWS IN THE 60-65
RANGE...BUT GUIDANCE WAS CLOSER TO THE MID/UPPER 50S. I HAVE EDGED
UP MINS JUST SLIGHTLY ACRS THE BOARD OVERNIGHT. WINDS ARE EXPECTED
TO DROP OFF TO A LIGHT W TO SW OVERNIGHT AND ENOUGH HOLES IN THE
CLOUD COVER SHOULD SUPPORT AREAS OF FOG WITH PATCHY DENSE FOG IN
SOME SPOTS...925H WINDS WILL REMAIN UP JUST ENOUGH TO CREATE SOME
LOW DECKS OF STRATUS ALONG WITH THE FOG AS WELL. FOR WED...AREAS OF
LOW CLOUDS AND FOG WITH PATCHY DENSE FOG IN SOME SPOTS TO START OFF
THE DAY. SKIES WILL BE VERY SLOW TO BREAK UP AND MUCH OF THE DAY
WILL REMAIN PARTLY TO MOSTLY CLOUDY...1000-850 THICKNESS VALUES
SUPPORTING A GENERAL RANGE OF 74 TO 79 DEGREES FOR MAX TEMPS ON
WED...A GOOD NOTCH LOWER THAN TODAYS HIGHS OF 78 TO 83 DEGREES AT
THE CCF SITES...WITH A NEW DAILY RECORD HIGH AT AMG OF 82. WINDS
WILL REMAIN LIGHT THROUGHOUT THE DAY AS THEY START OUT NE IN THE
MORNING AND END UP SE 5-10 MPH BY THE AFTERNOON WITH A BETTER CHANCE
FOR THE SEABREEZE TO PUSH INLAND DURING THE AFTERNOON HOURS. PCPN
CHANCES WILL RAMP UP DURING THE AFTERNOON HOURS AS SHORT WAVE ENERGY
MOVES IN FROM THE WEST ALONG WITH DEEPER MOISTURE...AND SURFACE SEA
BREEZE BOUNDARIES ALONG WITH STATIONARY FRONT SAGGING SOUTHWARD WILL
KICK RAIN CHANCES INTO THE 30-40% RANGE BY MID/LATE AFTERNOON WITH
GENERALLY SHOWER ACTIVITY ALONG WITH ISOLD TSTMS DEPENDING ON AMOUNT
OF INSTABILITY GENERATED FROM HEATING.
&&

.MARINE...
00Z BUOYS REPORTING S/SW WINDS 10 KTS OR LESS AND SEAS 2 FT OR LESS.
WINDS BECOMING WLY OVERNIGHT AT 10 KTS OR LESS...THEN CONT TO VEER
ARND THE CLOCK TO NLY THEN ELY ON WED AS A SEABREEZE DEVELOPS. SEAS
WILL REMAIN AT 2 FEET OR LESS THROUGH WED. DEWPOINT DEPRESSIONS LESS
THAN 2 DEG AT ALL OF THE BUOYS SUGGESTS THAT SOME FOG WILL DEVELOP
OVER THE WATERS AND HAVE ADVERTISED THIS IN THE GRIDS AND WILL DO SO
IN THE CWF AS WELL.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...21/HESS
MARINE/FIRE WX....25/CAMP
Hazardous weather outlook, Feb 22, 9:37 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 PM EST TUE FEB 22 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
937 PM EST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS INLAND
SOUTHEAST GEORGIA OVERNIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING...
SMALL HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE
POSSIBLE.

AREAS OF FOG WILL OCCUR AGAIN TONIGHT. SOME LOCATIONS MAY HAVE
DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. SOME LOCATIONS
MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT
TIMES.

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE FORECAST
AREA WEDNESDAY AFTERNOON. DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL
HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Special weather statement, Feb 22, 6:02 PM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EST TUE FEB 22 2005

GAZ150-222345-
WARE GA-
602 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EST...

AT 602 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF MILLWOOD...OR ABOUT 7
MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR AND
NEEDHAM THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 22, 6:13 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             12 E HOMERVILLE         31.04N 82.55W
02/22/2005  M0.75 INCH       WARE               GA   TRAINED SPOTTER

&&

CAMP
Special weather statement, Feb 22, 6:32 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EST TUE FEB 22 2005

GAZ164-230015-
CHARLTON GA-
632 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EST...

AT 632 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF STEVEN
FOSTER STATE PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
AND RACE POND THROUGH 715 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 6:43 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EST TUE FEB 22 2005

GAZ163-230030-
CLINCH GA-
643 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EST...

AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EAST CENTRAL CLINCH
COUNTY...OR ABOUT 13 MILES SOUTH OF ARGYLE...MOVING SOUTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
ALONG U.S. HIGHWAY 441 BETWEEN HOMERVILLE AND ARGYLE THROUGH 730 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 10:03 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1003 PM EST TUE FEB 22 2005

GAZ132-133-230345-
COFFEE GA-JEFF DAVIS GA-
1003 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1045 PM EST...

AT 1003 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
SNIPESVILLE...OR ABOUT 7 MILES NORTHEAST OF BROXTON...MOVING EAST AT
25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WEST GREEN...SNIPESVILLE...BROXTON AND DENTON THROUGH 1045 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Feb 22, 10:18 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             DENTON                  31.72N 82.70W
02/22/2005  E1.75 INCH       JEFF DAVIS         GA   LAW ENFORCEMENT

&&

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jeff Davis

When
February 22, 10:18 PM EST
Where
Jeff Davis County, Denton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.717, -82.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433992.